Not A Fan Of The Side-effects, Though.

I've been taking Effexor XR for over a year. It was prescribed for my Generalized Anxiety Disorder.

Around eight months ago my 75 mg dosage was doubled to 150 mg because the 75's weren't quelling the anxiety anymore.

Now, as far as my anxiety goes it works pretty well. Instead of the normal 8/10 on the SUDS scale (an emotional distress scale) it puts me around a 3. Nice. 8D

I used to be on Zoloft which worked decently for a while. Then Paxil for a short amount of time but it made me a *****! Now my MedSom dude has me on this.

But the side-effects are irritating. I have to take it at night or I'm groggy all day. And it really messes with my libido and makes it difficult to, er... ******. ._. Over the past few months it's really been messing with my memory, too. My short-term memory is shot. I forget things unless I'm reminded; I forget saying and doing things as well as the things I was planning on doing.

If I forget to take a dose I'm irritable, have trouble sleeping, am a 7/10 on the SUDS scale, and have horrible headaches.

Does anyone else have these side-effects?

Merralada Merralada
18-21, F
3 Responses Feb 28, 2010

Dear Cynmcb,<br />
You said you were on effexxor for a couple of years. Are you now off it? Did you have trouble getting off? I've been on it for a couple of years as well. I do ok but have been noticing that if I'm late taking a dosage or skip a dosage I get depressed and have either strange, interesting dreams or extremely hellish dreams. I'm concerned reading all of these comments because it does seem as though a lot of people have a tough time getting off this drug. How long can one stay on it? My memory has been getting worse as well but because I'm in my 50s I thought I was just beginning alzheimers or something.

I was on Effexxor for a couple of years for depression. It worked so well for me that I thought that it must have been made for me! I know that I was very lucky, because I have heard of more people having weird side effects with Effexxor than those who have had none. Maybe try something else if Effexxor is doing weird things to you. Whatever you do, don't just stop an antidepressant. You must slowly wean yourself off. Good luck!

i have had problems with my memory from it as well and stoped taking it and it didnt go away.i wish i didnt take it i want my memory back it seems like its getting worse.